Texas, 2010Heat in Texas, June 4, 2010
June 4, 2010 · NWS EWX · 1 event in 1 county or zone
A 500mb ridge of high pressure was building over Texas after a mesoscale convective system had produced widespread rain across South Central Texas. This caused the low level winds to turn around to the southeast and brought a warm, moist air mass over the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 500mb ridge of high pressure was building over Texas after a mesoscale convective system had produced widespread rain across South Central Texas. This caused the low level winds to turn around to the southeast and brought a warm, moist air mass over the region. High temperatures climbed to near 90 and the dew point temperatures near 70 resulting in heat indices in the middle 90s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 4, 4:53 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 4, 4:53 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT FRI JUN 4 2010
.DISCUSSION...
SEE AVIATION SECTION BELOW.
&&
.AVIATION...
VFR CONDITIONS AT ALL TERMINALS THIS AFTERNOON. UPPER LEVEL
RIDGING WILL KEEP SKIES CLEAR WHILE SURFACE WINDS FROM THE
SOUTHEAST WILL HELP TO BRING IN LOW LEVEL MOISTURE. THIS INCREASED
LOW LEVEL MOISTURE COMBINED WITH CLEAR SKIES AND FAIRLY LIGHT
SURFACE WINDS WILL HELP IN SOME FOG DEVELOPMENT FOR THE I-35
TERMINALS...DROPPING THEM BRIEFLY INTO MVFR VISBYS. THE SAN ANTONIO
TERMINALS WILL HAVE THE BETTER MOISTURE RETURN AND THUS THE BEST
CHANCE FOR FOG DEVELOPMENT. KDRT WILL REMAIN VFR.
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT FRI JUN 4 2010/
DISCUSSION...
A HOT WEEKEND IN STORE FOR S TX AS THE UPPER RIDGE OVER THE SWRN
CONUS BUILDS EASTWARD INTO N TX. ABOVE NORMAL TEMPERATURES AND
LITTLE CHANCE OF CONVECTION AS SUBSIDENCE PREVAILS. HOWEVER THE
UPPER LOW PRESENTLY OVER THE SE TX/LA BORDER IS FORECAST TO SLOWLY
RETROGRADE SOUTHWESTWARD ALONG THE TX COAST LATE THIS WEEKEND INTO
EARLY NEXT WEEK. LONG RANGE MODELS NOW IN BETTER AGREEMENT WITH
MOVEMENT OF THE UPPER LOW TO THE RIO GRANDE VALLEY/MEXICO BORDER
BY MONDAY AND THEN LIFTING THE LOW NORTHWARD ALONG THE RIO GRANDE
AND INTO CENTRAL TX BY THE MID WEEK. THIS UPPER LOW WILL INCREASE
RAIN CHANCES FOR NEXT WEEK...WITH THE POTENTIAL FOR HEAVY
RAINFALL WEDNESDAY INTO THURSDAY AS THE LOW SLOWLY MOVES NNEWD
ACROSS THE CWA. HAVE ONLY GONE WITH LOW CHANCE POPS FOR NOW...BUT
CHANCES WILL END UP MUCH HIGHER SHOULD THIS WET PATTERN EVOLVE.
OTHERWISE TEMPERATURES WILL RETURN CLOSER TO SEASONAL NORMALS BY
EARLY NEXT WEEK AND LIKELY BELOW NORMAL BY MID WEEK WITH THE UPPER
LOW OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 72 98 78 98 77 / 0 0 - - -
AUSTIN BERGSTROM INTL AIRPORT 67 96 75 98 75 / 0 0 - - -
NEW BRAUNFELS MUNI AIRPORT 68 97 75 98 75 / 0 0 - - -
BURNET MUNI AIRPORT 69 96 76 96 76 / 0 0 - - -
DEL RIO INTL AIRPORT 75 101 78 102 79 / 0 0 0 - -
GEORGETOWN MUNI AIRPORT 70 95 76 96 76 / 0 0 - - -
HONDO MUNI AIRPORT 68 98 76 98 76 / 0 0 0 - -
SAN MARCOS MUNI AIRPORT 69 97 77 98 77 / 0 0 - - -
LA GRANGE - FAYETTE REGIONAL 71 94 78 96 77 / - - - 10 -
SAN ANTONIO INTL AIRPORT 71 97 79 99 78 / 0 0 - - -
STINSON MUNI AIRPORT 69 98 77 99 77 / 0 0 - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
02/22
Hazardous weather outlook, Jun 4, 4:00 AM CST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT FRI JUN 4 2010
TXZ171>173-183>194-202>209-217>225-228-051000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HIGH TEMPERATURES WELL ABOVE SEASONAL LEVELS AND A HUMID AIRMASS
WILL CREATE MIDDAY HEAT INDICES BETWEEN 100 AND 107 ACROSS MUCH
OF SOUTH CENTRAL TEXAS THIS WEEKEND.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heat, Guadalupe
- When
- June 4, 7:30 PM CST
- Where
- Guadalupe forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
A three year old boy was found dead in a family vehicle in the Sand Hills area of Guadalupe County. The high temperature was around 90 degrees and the heat index was between 95 and 97.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Guadalupe | 2010-06-04 | 3 | Male | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
- Tornado and Hail in Indiana, June 4, 2010$125,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240893.